Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Mobile, AL

April 10, 2007Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 10, 2007, 7:56 PM CDT for Mobile County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2007, 7:56 PM CDT (00:56 UTC)
Expired
Apr 10, 2007, 8:30 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Mobile County, AL

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 110057
SVRMOB
ALC097-110130-
/O.NEW.KMOB.SV.W.0027.070411T0056Z-070411T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
756 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF DAUPHIN ISLAND...

* UNTIL 830 PM CDT

* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  WEST END OF DAUPHIN ISLAND...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST END OF DAUPHIN ISLAND BY 820 PM CDT...

LAT...LON 3034 8827 3016 8838 3009 8807 3034 8804

$$
1 follow-up statement
000 
WWUS54 KMOB 110124
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
822 PM CDT TUE APR 10 2007

ALC097-110132-
/O.EXP.KMOB.SV.W.0027.000000T0000Z-070411T0130Z/
MOBILE AL-
822 PM CDT TUE APR 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL MOBILE 
COUNTY WILL BE ALLOWED TO EXPIRE AT 830 PM CDT...

THE PORTION OF THE LINE OF STORMS AFFECTING DAUPHIN ISLAND HAVE 
WEAKENED OVER THE PAST FEW MINUTES.  REPORTS FROM THE EAST END OF 
DAUPHIN ISLAND INDICATE 40 MPH WINDS AND DIME TO NICKEL SIZE HAIL 
OCCURRED AROUND 815 PM.  THE STRONGEST AND MOST SEVERE PART OF THE 
STORM PASSED JUST SOUTH OF DAUPHIN ISLAND BETWEEN 8 PM AND 820 PM.  

THE STORM WILL LIKELY PRODUCE GUSTY WINDS AROUND 40 MPH AND SMALL 
HAIL AS IT MOVES ACROSS THE FORT MORGAN PENINSULA THROUGH 9 PM.  

LAT...LON 3034 8827 3016 8838 3009 8807 3034 8804

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:20 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Apr 10, 3:20 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT TUE APR 10 2007

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...LIGHT TO
OCCASIONALLY MODERATE RAIN SHOWERS CONTINUE TO MOVE NORTHEAST ACROSS
THE REGION. THE GREATEST CONCENTRATION OF THUNDERSTORMS HAVE BEEN
CONFINED TO THE GULF WHERE THE MORE UNSTABLE AIRMASS LIES SOUTH OF
THE WARM FRONT. THE WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA
LATE TONIGHT AND TOMORROW MORNING. TEMPERATURES MAY ACTUALLY BEGIN
TO RISE AFTER MIDNIGHT ALONG THE COAST AS THE FRONT MOVES INLAND.
MET GUIDANCE NUMBERS WORKED PERFECTLY LAST NIGHT AND WILL AGAIN LEAN
CLOSER TO THE MET FOR TONIGHTS NUMBERS. THE AIRMASS TOMORROW WILL
BECOME INCREASINGLY UNSTABLE AS A COLD FRONT APPROACHES THE AREA. BOTH
THE GFS AND NAM INDICATE CAPE VALUES CLIMBING OVER 1000 J/KG DURING
PEAK HEATING AND THIS COULD LEAD TO SOME STRONG THUNDERSTORMS
DEVELOPING AHEAD OF THE FRONT. ISOLATED SEVERE IS CERTAINLY POSSIBLE
BUT UPPER SUPPORT WILL RAPIDLY PULL AWAY TO THE NORTH LEADING TO
WEAKENING CONVERGENCE ALONG THE FRONT THROUGH THE DAY. RIGHT NOW SPC
DOES NOT HAVE THE AREA OUTLOOKED FOR SEVERE THUNDERSTORM DEVELOPMENT
HOWEVER...THEY MENTION THAT A SLIGHT RISK MAY BE ISSUED IN LATER
OUTLOOKS. GFS AND NAM HAVE A WIDE VARIATION IN POPS FOR TOMORROW AND
WILL STAY WITH THE PREVIOUS FORECAST WHICH IS BASICALLY A BLEND AND
AGREES WELL W/ ADJACENT OFFICES. A DRIER AIRMASS WILL FOLLOW IN THE
WAKE OF THE FRONT FOR THURSDAY...BUT TEMPERATURES WILL ACTUALLY WARM
SOME AS ANOTHER SYSTEM BEGINS TO DEVELOP OVER THE SOUTHWESTERN
STATES AND AN UPPER RIDGE BUILDS DOWNSTREAM ACROSS THE SOUTHEAST
STATES. /13

.LONG TERM...(FRIDAY THROUGH TUESDAY)...THE OLD FRONTAL BOUNDARY
RETURNS NORTHWARD AS A WEAK WARM FRONT ON FRIDAY AS THIS SYSTEM
ADVANCES EASTWARD. OPTED TO STAY WITH SMALL POPS FOR MUCH OF THE
AREA ON FRIDAY. AGREEMENT AMONG THE GFS...GEM AND ECMWF ON THE
TIMING OF THE FRONTAL PASSAGE ON SATURDAY HAS LESSENED SOMEWHAT BUT
ALL THREE MOVE THROUGH THE FRONT THROUGH BY SATURDAY NIGHT. WILL
HAVE TO STAY WITH CHANCE POPS FOR SATURDAY AND INCREASE POPS TO
CHANCE RANGE OVER THE EASTERN PORTION SATURDAY NIGHT AS A
RESULT...WHICH BLENDS NICELY WITH ADJACENT OFFICES. THERE MAY BE
SOME POTENTIAL FOR SEVERE WEATHER JUST AHEAD OF THE FRONT ON
SATURDAY...BUT WILL HAVE TO CONTINUE TO MONITOR AT THIS POINT GIVEN
UNCERTAINTIES IN TIMING. DRY CONDITIONS FOLLOW FOR SUNDAY THROUGH
MONDAY. TEMPERATURES IN THE EXTENDED CONTINUE TO LOWER BEHIND THE
FRONT ON SATURDAY...FOR CONTINUITY WILL STAY W/ THE ONGOING FORECAST
WHICH IS MAINLY A BLEND OF MEX AND ENSEMBLE NUMBERS. /13

&&

.MARINE...A WEAK LOW PRESSURE CENTER OVER THE NORTHERN GULF WILL
MOVE EAST OVERNIGHT ALONG AN OLD STATIONARY FRONT. EASTERLY WINDS
SHOULD EASE UP A BIT AS THIS HAPPENS. WINDS THIS AFTERNOON HAVE BEEN
BOUNCING AROUND JUST ABOVE AND BELOW SMALL CRAFT ADVISORY LEVELS.
WILL KEEP SMALL CRAFT ADVISORY IN UNTIL WEDNESDAY MORNING AS THE
PREVIOUS SHIFTS HAD. DO THINK WE WILL HAVE SOME PERIODS BELOW BUT
SEAS AT 42040 WERE 7 FEET AT 1 PM. A SERIES OF SHOWERS AND
THUNDERSTORMS MOVING EAST ACROSS THE COASTAL WATERS HAVE BEEN
RESPONSIBLE FOR SOME OF THE STRONGER WIND GUST THIS MORNING AND
AFTERNOON. BY THIS EVENING I EXPECT THE CONVECTION TO BECOME MORE
SCATTERED. FRONT CROSSES THE COASTAL WATERS WEDNESDAY EVENING WITH
WINDS GOING WEST THEN NORTHERLY THEN BACK TO THE SOUTHEAST AS A
STRONGER FRONT APPROACHES THE COASTAL WATERS FOR THE WEEKEND. THIS
FRONT SHOULD PASS SATURDAY LATE AFTERNOON OR EVENING WITH STRONG
NORTHERLY WINDS OVER THE MARINE AREA ON SUNDAY. /11

&&

.FIRE WEATHER...AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE
ACROSS THE REGION WITH SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY
AFTERNOON ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. A MUCH
DRIER AIRMASS WILL FOLLOW FOR THURSDAY AND RELATIVE HUMIDITY VALUES
WILL HAVE TO BE MONITORED FOR POSSIBLE RED FLAG WATCHES/WARNINGS ON
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      62  81  53  80 /  50  40  05  05
PENSACOLA   62  79  58  80 /  50  50  10  05
DESTIN      63  74  62  77 /  50  50  20  05
EVERGREEN   58  77  50  80 /  50  50  20  05
WAYNESBORO  56  78  46  79 /  50  50  05  05
CAMDEN      59  77  49  79 /  60  50  20  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&

13/JC
11/DF
Hazardous weather outlook, Apr 10, 5:45 AM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT TUE APR 10 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
111200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY THROUGH TONIGHT...

A SERIES OF UPPER DISTURBANCES WILL MOVE OVER THE AREA TODAY THROUGH
TONIGHT...BRINGING THUNDERSTORMS TO THE AREA. A FEW OF THESE STORMS
MAY BECOME STRONG...WITH DAMAGING WINDS THE MOST LIKELY
THREAT...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. ORGANIZED
SEVERE ACTIVITY IS NOT EXPECTED...THOUGH.

A MODERATE EASTERLY FLOW WILL CREATE HAZARDOUS CONDITIONS FOR
BOATERS OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A FRONT IS FORECASTED TO CROSS THE AREA SATURDAY INTO SATURDAY
NIGHT. GUIDANCE HAS BEEN INCONSISTENT WITH THIS FRONT...WITH THE
CURRENT GUIDANCE INDICATING THE POSSIBILITY IF OF A STRONG LINE OF
THUNDERSTORMS MOVING ACROSS THE AREA SATURDAY...SATURDAY EVENING
TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER SHOULD NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:12 AM CDTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more23 hr
Apr 11, 1:51 PM CDTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more29 hr
Apr 11, 2:58 PM CDTSevere Thunderstorm WarningMOBChoctaw37 min
Apr 11, 3:23 PM CDTSevere Thunderstorm WarningMOBClarke52 min
Apr 11, 3:58 PM CDTSevere Thunderstorm WarningMOBWilcox62 min
Apr 11, 4:53 PM CDTSevere Thunderstorm WarningMOBWilcox24 min
Apr 11, 5:05 PM CDTSevere Thunderstorm WarningMOBButler20 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.